MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-56140
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The msd and iddc were returned for investigation.Msd was received neatly coiled with the cable cut off and not returned.Kinks evident in the treatment zone.On (b)(6) 2019, the investigation found kinks in the msd treatment zone and kinks and twisting in the msd shaft.At 2.6cm from the strain relief the msd shaft was kinked, heat shrink was broken which could allow fluid inside the shaft, and the rf wires had shorted.The short is likely due to damage and fluid ingress when being placed in the patient.It should be noted that the patient was not directly exposed to the damaged shaft, coolant would flow over this section into the patient.The electrical short in the msd did not affect the iddc and therefore did not come into contact with the patient's vasculature.Review of the manufacturing records confirmed the catheter was manufactured according to existing specifications; therefore, the damage observed on the received device is likely the result of use/handling that occurred outside of ekos.No patient impact or adverse event was reported.
 
Event or Problem Description
On (b)(6) 2019, after 4 hours therapy, icu nurse called with all msd groups disabled alarm.Prior to calling she had tried rebooting the control unit and checking connections.Ekos rep went over troubleshooting steps and tried rebooting the machine again.The alarm persisted.The rep recommended to inform the physician that the ultrasound was turned off and the catheter was running as a standard infusion catheter.The patient was reported to be doing great.On (b)(6) 2019, investigation found that the msd cable had shorted, likely due to damage and fluid ingress when being placed in the patient.While no patient impact or adverse event was reported, serious injury could occur if this malfunction was to recur.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8827399
Report Number3001627457-2019-00020
Device Sequence Number226294
Product Code KRA
UDI-Device Identifier00858593006172
UDI-Public00858593006172
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number500-56140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1